MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA HF Y W/CAP; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA HF Y W/CAP; PERIPHERAL IV CATHETERS
Catalog Number 383646
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva hf y w/cap air embolism reported.The following information was provided by the initial reporter: air embolism during ct scan while using bd nexiva.Air column was noticed during the scan review 21-dec-2024 - received an email response from complainant for information requested.1.Provide the event occurrence date.Ans: 19/12 2.Provide the lot number ans: unknown.Cannula was set in the general ward and went down to radiology for a scan where the issue occur customer response (b)(6) 2025 was air noted in the nexiva tubing? ans : no , do take note that patient was undergoing ct scan , high flow.Was air noted in the iv tubing? ans : no , do take note that patient was undergoing ct scan , high flow.Was there any damage evident to the nexiva? ans : no , but q-syte was not replaced during power injection.Have already informed the hospital on the need to remove q-syte before power injection.
 
Additional Manufacturer Narrative
Investigation results: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA HF Y W/CAP
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21131438
Report Number1710034-2024-01597
Device Sequence Number6825159
Product Code FOZ
UDI-Device Identifier00382903836468
UDI-Public(01)00382903836468
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number383646
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown